Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


nor tru rey can i change
May 20, 2010

i was taking truvada and reyataz.then i found out thatt i needed norvir.omg i hate it.i am dizzy,loopy and cant even focus.is there anything i can take other than norvir.for my booster med.or should i change my meds all together? please help!!! tony

Response from Dr. Young

Hello and thanks for your post.

You do indeed need to take Norvir when taking Truvada with Reyataz. This is because the tenofovir part of Truvada lowers Reyataz levels; Norvir corrects for this interaction.

There are a few solutions for you-- first, you could try the Norvir as suggested; in this combination, we've had very good success and just because you had problems in the past with Norvir (presumably with other PIs) you might not have them this time.

Alternatively, you could talk to your healthcare provider about switching from Truvada to Epzicom (abacavir/3TC). This gets around the need to use the Norvir and has been evaluated in a clinical trial called ARIES. We were involved in the study and have excellent clinical results of the (not currently US treatment guideline-recommended) combination of Epzicom + Reyataz (without Norvir).

I hope this helps, BY



Previous
Atripla and diet pills?
Next
Results after stopping using meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement